Alert archive / New York / Small Craft Advisories in 2025

Small Craft Advisory 48, NWS Buffalo, NY

April 29, 2025

NWS Buffalo, NY issued this small craft advisory at Apr 29, 2025, 3:59 AM EDT. It took effect at Apr 29, 2025, 6:00 AM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2025, 3:59 AM EDT (07:59 UTC)
In effect from
Apr 29, 2025, 6:00 AM EDT
Expired
Apr 30, 2025, 6:33 AM EDT
In force
25 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

529 
WHUS71 KBUF 290759
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
359 AM EDT Tue Apr 29 2025

LEZ040-041-291600-
/O.NEW.KBUF.SC.Y.0048.250429T1000Z-250430T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
359 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-LOZ030-291600-
/O.NEW.KBUF.SC.Y.0048.250429T1200Z-250430T0300Z/
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
359 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 knots expected.

* WHERE...The Niagara River and Buffalo Harbor.

* WHEN...From 8 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-291600-
/O.NEW.KBUF.SC.Y.0048.250429T1200Z-250430T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
359 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 AM
EDT WEDNESDAY...

* WHAT...West winds to 30 knots and waves 5 to 8 feet expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 8 AM this morning to 6 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-291600-
/O.NEW.KBUF.SC.Y.0048.250429T1600Z-250430T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
359 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...From noon today to 8 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
577 
WHUS71 KBUF 291410
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1010 AM EDT Tue Apr 29 2025

SLZ022-024-292215-
/O.EXA.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1010 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WHAT...Southwest winds 20 to 25 knots.

* WHERE...The Saint Lawrence River from Cape Vincent to Saint 
  Regis.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-292215-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1010 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-LOZ030-292215-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0300Z/
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
1010 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots.

* WHERE...The Niagara River and Buffalo Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-292215-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1010 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WHAT...Southwest winds to 30 knots and waves 5 to 8 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-292215-
/O.CON.KBUF.SC.Y.0048.250429T1600Z-250430T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1010 AM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 8 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
358 
WHUS71 KBUF 292300
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
700 PM EDT Tue Apr 29 2025

LEZ040-041-300600-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
700 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-LOZ030-300300-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0300Z/
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
700 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots.

* WHERE...The Niagara River and Buffalo Harbor.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-300700-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
700 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-300700-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
700 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 8 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

SLZ022-024-300600-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
700 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots.

* WHERE...The Saint Lawrence River from Cape Vincent to Saint 
  Regis.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
403 
WHUS71 KBUF 300158
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
958 PM EDT Tue Apr 29 2025

LEZ020-LOZ030-300600-
/O.EXT.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
958 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WHAT...Northwest winds to 30 knots.

* WHERE...The Niagara River and Buffalo Harbor.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-300600-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
958 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-301000-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
958 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WHAT...Northwest winds to 30 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-301000-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
958 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WHAT...West winds to 30 knots and waves 5 to 8 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 8 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

SLZ022-024-300600-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
958 PM EDT Tue Apr 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 20 knots.

* WHERE...The Saint Lawrence River from Cape Vincent to Saint 
  Regis.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
722 
WHUS71 KBUF 300526
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
126 AM EDT Wed Apr 30 2025

LEZ020-040-041-LOZ030-SLZ022-024-300630-
/O.CAN.KBUF.SC.Y.0048.000000T0000Z-250430T0600Z/
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
126 AM EDT Wed Apr 30 2025

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

LOZ042-301000-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
126 AM EDT Wed Apr 30 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...Northwest winds 10 to 20 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043>045-301200-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
126 AM EDT Wed Apr 30 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Northwest winds 10 to 20 knots and waves 5 to 8 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
919 
WHUS71 KBUF 300800
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
400 AM EDT Wed Apr 30 2025

LOZ042-300900-
/O.CAN.KBUF.SC.Y.0048.000000T0000Z-250430T1000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
400 AM EDT Wed Apr 30 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LOZ043>045-301200-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-250430T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
400 AM EDT Wed Apr 30 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
458 
WHUS71 KBUF 301033
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
633 AM EDT Wed Apr 30 2025

LOZ043>045-301145-
/O.CAN.KBUF.SC.Y.0048.000000T0000Z-250430T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
633 AM EDT Wed Apr 30 2025

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 1:22 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 29, 1:22 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
122 AM EDT Tue Apr 29 2025

.SYNOPSIS...
High pressure anchored off the Mid Atlantic coast will continue to
provide us with fine Spring weather through tonight...but it will
become quite unsettled Tuesday into early Tuesday evening. A cold
front from the Upper Great Lakes will generate showers and
potentially strong to severe thunderstorms with the greatest threat
coming from damaging straight line winds. Sunshine will return for
Wednesday...but it will be noticeably cooler with most areas
experiencing highs in the 50s.

&&

.NEAR TERM /THROUGH TODAY/...
...Enhanced Risk for Severe Weather on Tuesday...

It will be a fine night across the region...as high pressure
anchored off the Mid Atlantic coast will maintain fair dry weather.
It will certainly be milder than last night (Sun nt)...as the
clockwise circulation around the high and a freshening southerly low
level jet will hold temperatures in the 50s. In fact...a non-diurnal
temp trend can be expected...esp west of the Finger Lakes. While a
45 knot low level jet will be in place after midnight...the flow
should be too south-southwesterly to take full advantage of any
downsloping off the Chautauqua ridge. Regardless...winds along the
usual stretch of the NYS Thruway between Ripley to Hamburg could
gust to 30-35 mph.

It will be quite unsettled on Tuesday...as a cold front will
approach the region from the Upper Great Lakes. The forcing from
this strong feature will combine with an anomalously strong 50-55kt
low level jet and enhanced lift from being under the front entrance
region of a 140kt UL jet to promote strong to severe convection. The
problem...as is often the case in western New York...is that a pre
frontal trough will move through the region during the second half
of the morning into the early afternoon. While storms within this
first area of convection could still get robust with 40kts of shear
presenting the risk for discreet cells and an elevated risk of
severe weather...the resulting convective debris will limit the
remaining diurnally instability for the mid and late afternoon.

That being said...a second round of thunderstorms is then expected
along and head of the cold front between 22-02z. While ample shear
will still be in place...it will be a matter of how much instability
will be present. Further complicating the issue will be the
likelihood for a short lived lake shadow from the BUF metro areas
northeast to near ROC. This SHOULD keep the focus for severe weather
on areas to the south and east of that axis. In summary...the Storm
Prediction Center has the bulk of our forecast area within an
Enhanced risk (30% chance of damaging winds within 25 miles of any
point) for severe weather. The exception is the IAG Frontier and
much of the North country where a SLIGHT Risk for severe weather
will be in place.

Otherwise...Tuesday will become very breezy with wind gusts of 30 to
35 mph for most areas and as high as 40 mph for the IAG Frontier.
It will once again be on the warm side of normal with highs not far
from 80.

In the wake of the frontal passage early Tuesday evening...
conditions will quickly improve with partial clearing during the
overnight.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
A brief respite from the active weather as sfc high pressure
centered just north of the Great Lakes Wednesday morning shifts to
eastern Quebec by late Wednesday night. Temperatures will average a
few degrees below normal during this timeframe, especially south-
southeast of the lakes Wednesday afternoon with weak onshore flow.

Chances for showers and scattered thunderstorms ramp up again
Thursday into Thursday evening as a deep trough continues to dig
south across the Midwest, with a broad area of sfc low pressure
moving out of the lower Mississippi Valley and strengthening as it
moves into the Great Lakes by Thursday night. With the forecast area
being firmly entrenched in the system's warm sector during this
time, temperatures will also recover to seasonably warm levels. A
strong cold front will then likely bring another round of showers
and possibly a few additional thunderstorms late Thursday night into
Friday, with drier temperatures falling in its wake, though there
remains a fair amount of spread amongst the guidance on the timing
of this front.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
An highly amplified pattern will take shape across the CONUS through
the weekend, with a strong ridge across the nation's midsection
flanked by two deep troughs moving inland from the Pacific and
across the Northeast. The axis of the latter will remain upstream of
the forecast area through much of Saturday, maintaining cooler
temperatures and lower-end chances for showers before the ridge
nudges eastward and a more persistent drying trend takes hold. Still
a lot of model spread on how exactly this eastern trough evolves,
with a small possibility that lingering cyclonic flow brings a few
stray showers to the North Country through Sunday.

The encroaching ridge should allow for mainly dry weather to
continue through early next week with a gradual warming trend.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR conditions will be in place overnight. The only issue will be
the risk for low level wind shear, as 40-45 kt winds at 1000-1500 ft
will overspread the region.

On Tuesday, while VFR conditions will be in place for the majority
of the time, there will be an increasing chance for showers and
strong to severe thunderstorms. The threat of convection will come
in two waves, the first being from late morning into early afternoon
and the second coming during the late afternoon and early evening.

Outlook...

Wednesday...VFR.
Thursday...VFR deteriorating to MVFR/IFR with showers developing.
Slight chance of thunderstorms.
Friday...MVFR/IFR with showers likely and a slight chance of
thunderstorms.
Saturday...Mainly VFR with scattered morning showers.

&&

.MARINE...
High pressure over the region will result in little issue on area
lakes this evening.

South to southwesterly winds will increase during the second half of
the night as the pressure gradient increases over the area out ahead
of an approaching trough and strong cold front. Winds will likely be
strong enough to reach SCA levels on most of the marine zones later
tonight through Tuesday night.

High pressure crossing the region on Wednesday will bring the return
to lighter winds and lower wave heights from Wednesday morning
through at least Wednesday night.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...PP
LONG TERM...PP
AVIATION...AR/RSH/TMA
MARINE...AR/SW
Hazardous weather outlook, Apr 28, 4:20 AM EDT, 23 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
420 AM EDT Mon Apr 28 2025

NYZ001>008-010>014-019>021-085-290830-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
420 AM EDT Mon Apr 28 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A cold front will likely cross the area Tuesday afternoon and
evening, bringing thunderstorms to western and north central New
York. There is the potential for strong to severe thunderstorms with
all severe weather hazards possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-290830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
420 AM EDT Mon Apr 28 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A cold front will likely cross the area Tuesday afternoon and
evening, bringing thunderstorms across Lake Erie, Lake Ontario, the
Niagara River and the Saint Lawrence River. There is the potential
for strong to severe thunderstorms with all severe weather hazards
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:08 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Livingston, Wyoming52 min
Apr 29, 3:49 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wayne56 min
Apr 29, 3:50 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming55 min
Apr 29, 4:00 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne28 min
Apr 29, 4:01 PM EDTSpecial Marine WarningBUF59 min
Apr 29, 4:23 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming38 min
Apr 29, 4:29 PM EDTSpecial Marine WarningBUF24 min
Apr 29, 4:31 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Oswego, Wayne49 min
Apr 29, 5:05 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua55 min
Apr 29, 5:14 PM EDTSevere Thunderstorm WarningBUFCayuga, Lewis, Oswego45 min
Apr 29, 5:26 PM EDTSpecial Marine WarningBUF23 min
Apr 29, 5:42 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Livingston, Monroe, Ontario and 2 more48 min
Apr 29, 7:47 PM EDTSpecial Marine WarningBUF47 min
Apr 29, 7:57 PM EDTSpecial Marine WarningBUF35 min

Nearby

Small Craft Advisories in New York, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.